MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX CASSETTE; STERRAD® EQUIPMENT

ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX CASSETTE; STERRAD® EQUIPMENT
Catalog Number 10144
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Skin Discoloration (2074)
Date of Event 07/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported a male health care worker (hcw) experienced a "h2o2 burn" when he removed a used sterrad® 100nx cassette from the collection box without gloves.The affected area on his hand turned white, but the skin reaction resolved, and he is reported "okay".He visited the doctor/clinician; however, it is it is unknown if medical treatment was received.The "h2o2 burn" was assessed to be a minor injury since it resolved without medical intervention; however, this event is being reported as a malfunction report subsequent to a previous serious injury.
 
Additional Manufacturer Narrative
H3: asp investigation summary: the investigation included a review of the device batch record, trending analysis by lot number, and system risk analysis (sra).· batch record could not be reviewed since the suspect sterrad® 100nx cassette lot number was not provided.· trending analysis could not be conducted since the suspect sterrad® 100nx cassette lot number was not provided.· review of risk documentation shows the risk for exposure to toxic or corrosive material to be "low." the suspect sterrad® 100nx cassette was discarded and not available for evaluation.Additionally, the lot number was not available and user error associated with the event was identified; therefore, no supplier investigation was performed.The issue has been attributed to user error as the healthcare worker (hcw) was not using proper personal protective equipment (ppe) while working with the sterrad® 100nx.The customer was re-trained to always wear ppe when working with the sterrad® 100nx, and to not remove used cassettes from the cassette collection box.Asp will continue to track and trend this issue.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by advanced sterilization products, or its employees that the report constitutes an admission that the product, advanced sterilization products, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Asp complaint ref #:(b)(4).

Brand Name
STERRAD® 100NX CASSETTE
Common Device Name
STERRAD® EQUIPMENT
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer (Section G)
ADVANCED STERILIZATION PRODUCTS
33 technology dr.
irvine CA 92618
Manufacturer Contact
mark ongkeko
33 technology dr.
irvine, CA 92618
9495619452
MDR Report Key19994101
Report Number2084725-2024-00030
Device Sequence Number8586002
Product Code MLR
UDI-Device Identifier10705037014903
UDI-Public10705037014903
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K071345
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10144
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Initial Report FDA Received Date08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale